Mississippi, 2012Flash Flooding and Hail in Mississippi, July 18 to 21, 2012
July 18 to 21, 2012 · NWS JAN · 18 events in 12 counties and zones
Diurnal storms developed each afternoon during the period as a result of a warm and moist air mass in place across the ArkLaMiss. The storms produced thunderstorm wind damage and hail, typical for this time of year in Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $347,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Diurnal storms developed each afternoon during the period as a result of a warm and moist air mass in place across the ArkLaMiss. The storms produced thunderstorm wind damage and hail, typical for this time of year in Mississippi. Slow storm motions led to some flash flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 18, 2:24 PM CST, 6 minutes earlier.
Area forecast discussion, Jul 18, 2:24 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT WED JUL 18 2012
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...A PRETTY WET PERIOD
LOOKS ON TAP INTO THE WEEKEND. EXPECT THE CONVECTION TO DIE OFF
DURING THE EVENING HOURS ACROSS THE ARKLAMISS BUT A FEW REMNANT
SHOWERS MAY CONTINUE INTO THE LATE EVENING HOURS. BY THURSDAY THE
UPPER TUTT LOW OVER GEORGIA WILL CONTINUE TO SLOWLY SHIFT TO THE
WEST OVER ALABAMA AND THIS COMBINED WITH ABUNDANT MOISTURE WITH
PWATS WELL ABOVE 2.0 INCHES OVER THE ENTIRE AREA WILL ALLOW
THUNDERSTORMS TO FIRE ONCE AGAIN. THE MOST COVERAGE OF ACTIVITY WILL
CONTINUE TO BE IN THE EAST CLOSER TO THE UPPER LOW...BUT AT LEAST
SCATTERED ACTIVITY WILL BE POSSIBLE OVER THE REMAINDER OF THE AREA.
LITTLE WILL CHANGE ON FRIDAY AS ABUNDANT MOISTURE CONTINUES...BUT
THE GFS DOES INDICATE A LITTLE MORE DEFINED UPPER TROUGHING OVER THE
AREA. EXPECT SCATTERED CONVECTION TO ONCE AGAIN DEVELOP IN THE
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE GFS DOES TRY AND
DROP A FRONTAL BOUNDARY INTO THE AREA LATE FRIDAY NIGHT INTO
SATURDAY...WHILE THE ECMWF IS A LITTLE SLOWER AND WEAKER. EITHER WAY
THERE MAY BE LINGERING SHOWERS AND THUNDERSTORMS INTO EARLY SATURDAY.
THERE WILL BE ENOUGH INSTABILITY AND LAPSE RATE FOR AT LEAST ISOLATED
STRONG TO SEVERE STORMS EACH DAY...BUT THE MAIN RISK LOOKS TO BE
VERY HEAVY RAINFALL WITH THE SLOW MOVEMENT OF THE STORMS AND A VERY
MOIST ATMOSPHERE. WILL CONTINUE TO MENTION THIS IN THE HWO. STUCK
PRETTY CLOSE TO GUIDANCE TEMPS/POPS...BUT DID RAISE POPS A TOUCH IN
SOME LOCATIONS IN THE EAST THURSDAY AND FRIDAY. DID NOT MAKE ANY
CHANGES TO THE FORECAST PAST FRIDAY NIGHT...SO WILL ATTACH THE PREVIOUS
LONG TERM BELOW./15/
.LONG TERM...THROUGH NEXT TUESDAY...THE GLOBAL MODELS AND ENSEMBLES
CONTINUE TO GENERALLY AGREE THAT THE CENTER OF THE SUBTROPICAL RIDGE
WILL BE OVER THE PLAINS WHILE AREAS ALONG AND EAST OF THE MS RIVER
WILL BE UNDER A WEAK MEAN TROUGH...WHICH WILL EXTEND DOWN TO THE
ARKLAMISS REGION. THE CENTER OF THE MEAN TROUGH EAST OF THE REGION
WILL BRING A SERIES OF WEAK DISTURBANCES/CONVECTIVE COMPLEXES(MCS)
FROM THE NORTH. SOME OF THE MODELS TRY TO BRING A WEAK BACKDOOR
SURFACE BOUNDARY ACROSS THE NORTHERN PORTION OF THE REGION OVER THE
WEEKEND...WHICH WILL PROVIDE SOME LIMITED LIFT.
DEEP LAYER MOISTURE WILL BE PLENTIFUL DURING THE PERIOD WITH
PRECIPITABLE WATER AROUND AROUND 2 INCHES...WHICH WILL SUPPORT
LOCALLY HEAVY DOWNPOURS. THERE MAY BE SOME STRONG STORM POTENTIAL
FRIDAY INTO SATURDAY PRIMARILY FOR GUSTY WINDS. FOR SUNDAY NIGHT
INTO THE TUESDAY OF NEXT WEEK DAY THE SUBTROPICAL HIGH IS FORECAST
TO INTENSIFY AND EXPAND AS IT CONTINUES TO BUILD WESTWARD AND
SOUTHEASTWARD. BY THE MIDDLE OF THE WEEK IT WILL EXTEND FROM THE
CENTRAL PLAINS THROUGH THE ARKLAMISS INTO THE SOUTHEAST US. WITH THE
PROGRESSION OF THE MEAN RIDGE THIS WILL REDUCE OUR RAIN CHANCES FOR
THE AFTERNOON AND EARLY EVENING HOURS FOR NEXT WEEK.
ONCE AGAIN FOR THE LAST THREE NIGHTS THERE ARE SOME SIGNIFICANT
DIFFERENCES BETWEEN THE WARMER GFS AND SLIGHTLY COOLER 80S ECMWF. WENT
CLOSER TO THE WARMER GFS AND CUT TEMPS SLIGHTLY FROM A BLEND OF
ENSEMBLES...MEX AND GMOS. ON POPS WENT CLOSE TO A BLEND OF GMOS AND
MEX MOS GUIDANCE./17/
&&
.AVIATION...BROKEN CUMULUS FIELD 4-6K FEET THROUGH EARLY EVENING
WILL BE ACCOMPANIED BY SCATTERED/NUMEROUS TSRA SPREAD SWD/SWWD...
SPCLY ALONG AND E OF THE NATCHEZ TRACE BEFORE 03Z AS AN UPPER LEVEL
SHEAR AXIS ROTATES IN FROM THE E. ELSEWHERE...VFR SHOULD DOMINATE
THE AREA THROUGH THURSDAY WITH LOCALIZED MVFR VSBYS LIKELY IN THE
EARLY MORNING HOURS 08-13Z...MAINLY WHERE PREVIOUS SHRA OCCURRED
DURING THE AFTERNOONS. OVERALL SURFACE WINDS WILL BE WLY 4-8KT EACH
DAY...EXCEPT GUSTY AT 35-50KTS WITH THE MOST INTENSE STORMS...BEFORE
DYING OFF TO LESS THAN 5KTS DURING THE OVERNIGHT PERIODS. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 94 74 93 / 23 51 15 47
MERIDIAN 71 94 72 94 / 40 60 32 58
VICKSBURG 72 95 73 94 / 13 43 12 38
HATTIESBURG 73 94 74 93 / 30 64 21 56
NATCHEZ 72 93 73 92 / 15 47 10 43
GREENVILLE 75 94 75 95 / 10 48 17 37
GREENWOOD 74 94 74 94 / 18 56 22 49
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
15/40
Hazardous weather outlook, Jul 18, 12:11 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
111 PM CDT WED JUL 18 2012
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
111 PM CDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND THURSDAY
BRIEF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING AND AGAIN THURSDAY AFTERNOON. WINDS GUSTS FROM 40 TO 60 MPH
AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE IN THESE STORMS.
THE SLOW SOUTHWARD MOVEMENT WITH THE HEAVIER STORMS MAY ALSO PRODUCE
RAINFALL RATES OF 2 INCHES PER HOUR AND LOCALIZED FLOODING PROBLEMS.
THE STORMS WILL DIMINISH BY MIDNIGHT EACH DAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER
ADDITIONAL ISOLATED STRONG STORMS WILL BE POSSIBLE AT LEAST FRIDAY
AND SATURDAY AFTERNOONS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
40
In the hours before
Special weather statement, Jul 18, 1:24 PM CST, 1 hour 6 minutes before
MSZ058-181955-
CLARKE MS-
224 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SYKES AT 224 PM CDT...MOVING
SOUTH AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3200 8846 3190 8846 3185 8865 3216 8873
3221 8853 3203 8844 3201 8845
TIME...MOT...LOC 1924Z 344DEG 14KT 3210 8860
BKSpecial weather statement, Jul 18, 1:28 PM CST, 1 hour 2 minutes before
MSZ031-182000-
LOWNDES MS-
228 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF COLUMBUS AT 228 PM
CDT...MOVING SOUTH AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3330 8830 3329 8837 3329 8843 3357 8846
3360 8826
TIME...MOT...LOC 1928Z 350DEG 10KT 3349 8833
BKSpecial weather statement, Jul 18, 1:30 PM CST, 1 hour before
MSZ056-057-065-066-182000-
SMITH MS-JONES MS-JASPER MS-COVINGTON MS-
230 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER TAYLORSVILLE AT 230 PM CDT...
MOVING SOUTHEAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN
JONES AND SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3178 8922 3169 8938 3183 8949 3193 8938
TIME...MOT...LOC 1930Z 320DEG 13KT 3184 8941
BK
Special weather statement, Jul 18, 1:34 PM CST, 56 minutes before
MSZ031-182005-
LOWNDES MS-
234 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT WED JUL 18 2012
...STRONG THUNDERSTORM OVER COLUMBUS AIR FORCE BASE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER COLUMBUS AFB AT 234 PM CDT...
MOVING SOUTHEAST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3351 8827 3342 8846 3355 8852 3352 8848
3358 8849 3360 8847 3362 8851 3364 8850
3366 8851 3367 8850 3367 8843 3370 8840
3370 8836 3358 8826
TIME...MOT...LOC 1934Z 332DEG 7KT 3362 8843
BKSpecial weather statement, Jul 18, 1:59 PM CST, 31 minutes before
MSZ029-032-182030-
WEBSTER MS-CHOCTAW MS-
259 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MATHISTON AT
259 PM CDT...MOVING SOUTH AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN CHOCTAW AND CENTRAL WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3366 8908 3356 8906 3356 8909 3350 8909
3341 8909 3340 8930 3365 8930
TIME...MOT...LOC 1959Z 356DEG 6KT 3357 8918
BKSpecial weather statement, Jul 18, 2:04 PM CST, 26 minutes before
MSZ057-058-182035-
JASPER MS-CLARKE MS-
304 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER STAFFORD SPRINGS AT 304 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CLARKE AND SOUTHEASTERN JASPER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3183 8879 3182 8894 3182 8900 3195 8905
3202 8886 3184 8874
TIME...MOT...LOC 2004Z 336DEG 8KT 3190 8891
BKEvent by event
8 thunderstorm wind, 8 flash flood, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Jones
- When
- July 18, 2:30 PM CST
- Where
- Jones County, 0.91 mi NW of Laurel
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 31.710, -89.140
A tree was blown down in northern Laurel.
Thunderstorm Wind, Forrest
- When
- July 18, 4:10 PM CST
- Where
- Forrest County, 1.37 mi ESE of Eatonville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 31.410, -89.310
A tree was blown down across Peps Point Road.
Flash Flood, Forrest
- When
- July 18, 4:33 PM CST to 5:00 PM CST
- Where
- Forrest County, 0.91 mi SE of Hattiesburg to 1.68 mi WSW of Hattiesburg
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -89.310
Some street flooding occurred in several parts of Hattiesburg. Water was up to the windows of a car near 40th Avenue and Montague Road.
Flash Flood, Lamar
- When
- July 18, 5:15 PM CST to 6:00 PM CST
- Where
- Lamar County, 0.69 mi N of Richburg to 1.2 mi NNE of Richburg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.280, -89.370
Water damaged a culvert causing flooding on Lucky Leaf Drive with some of the water approaching a home. Several other roads in West Hattiesburg were flooded as well.
Flash Flood, Newton
- When
- July 19, 8:50 AM CST to 9:10 AM CST
- Where
- Newton County, 0.58 mi E of Newton to 1.33 mi NNE of Newton Okeefe Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.320, -89.160
Flooding occurred on Highway 15.
Thunderstorm Wind, Madison
- When
- July 19, 2:25 PM CST
- Where
- Madison County, 3 mi ENE of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.480, -90.050
A tree and power lines were down.
Thunderstorm Wind, Hinds
- When
- July 19, 2:25 PM CST
- Where
- Hinds County, 0.58 mi E of Jackson Hawkins Fld
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.210
Power lines were blown down on Overstreet Avenue.
Flash Flood, Hinds
- When
- July 19, 2:30 PM CST to 3:30 PM CST
- Where
- Hinds County, Jackson to 2.44 mi NNE of Dixon
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.170
Up to one foot of water was covering part of Lakeland Drive near St. Dominic's Hospital. Water was covering the road at Ridgewood Road and Sheffield Drive. Several other roads around the city of Jackson were flooded as well.
Flash Flood, Madison
- When
- July 19, 2:45 PM CST to 3:30 PM CST
- Where
- Madison County, 1.93 mi SSW of Madison Campbell Arp to 2.67 mi S of Madison
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.403, -90.107
Flash flooding occurred along the south end of Highland Colony Parkway and Rice Road east of Canton. Several other roads around the city were flooded.
Thunderstorm Wind, Humphreys
- When
- July 19, 3:45 PM CST
- Where
- Humphreys County, 0.58 mi E of Belzoni
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -90.490
A small metal pump house was blown over. There was also some minor roof damage.
Thunderstorm Wind, Warren
- When
- July 19, 4:20 PM CST
- Where
- Warren County, 0.58 mi E of Yokena
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 32.170, -90.940
One tree was reported down.
Thunderstorm Wind, Humphreys
- When
- July 19, 4:35 PM CST
- Where
- Humphreys County, 0.9 mi SW of Brooklyn
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.160, -90.490
An eighteen wheeler was blown over.
Thunderstorm Wind, Marion
- When
- July 20, 2:20 PM CST
- Where
- Marion County, 1.38 mi S of Columbia Marion Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 31.280, -89.820
One tree was reported down.
Hail, Newton
- When
- July 21, 4:55 AM CST
- Where
- Newton County, 0.58 mi E of Newton
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.320, -89.160
Lightning, Madison
- When
- July 21, 5:25 AM CST
- Where
- Madison County, 1.5 mi SSW of Sharon
- Property damage
- $300,000
- Reported by
- Broadcast Media
- Coordinates
- 32.630, -89.940
New Beginnings Baptist Church was struck by lightning, causing a fire that burned the church down.
Flash Flood, Lauderdale
- When
- July 21, 6:00 AM CST to 6:30 AM CST
- Where
- Lauderdale County, Martin to 2.41 mi NW of Post
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -88.850
Some roads were flooded around Martin.
Flash Flood, Rankin
- When
- July 21, 8:43 AM CST to 9:15 AM CST
- Where
- Rankin County, 2.43 mi WSW of Fannin to 2.21 mi W of Fannin
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 32.410, -89.990
Water was flowing across Church Road near Fannin.
Flash Flood, Lincoln
- When
- July 21, 9:35 AM CST to 9:55 AM CST
- Where
- Lincoln County, 2.73 mi WNW of Brookhaven to 3.71 mi NW of Brookhaven
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.600, -90.490
Water was covering California Road and Weeks Lane Road near Loyd Star.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 25, 20127 deaths · 38 events
- Hail and Damaging Wind in Nebraska, July 18, 2012$10 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Jersey, July 18, 20129 injured · $126,000 · 1 in hail · 18 events
- Flash Flood and Flood in Massachusetts, July 18, 2012$515,000 · 2 in hail · 48 events
- Hail and Damaging Winds in West Virginia, July 18, 2012$650,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Pennsylvania, July 18, 2012$576,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, July 18, 2012$705,000 · 50 kt wind · 16 events
- Excessive Heat in South Dakota, July 18 to 24, 201210 injured · 22 events
- Flash Flood and Hail in Tennessee, July 18, 20121 injured · $267,000 · 1.75 in hail · 11 events
- Flood and Hail in Kentucky, July 18, 2012$225,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Alabama, July 18, 2012$236,000 · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 18, 2012$91,000 · 1.75 in hail · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390453, 390454, 390451, 390457, 390458, 390460, 390461, 390462, 390463, 390471, 390771, 390472, 390772, 390473, 390474, 390475, 390476, 390752.